What exactly is a "black box" warning? Simply put, it's the strongest warning that the U.S. Food and Drug Administration (FDA) can require on a drug's packaging. The FDA requires the black box warning when studies suggest a drug can cause a serious or life-threatening side effect. The text of the warning is set apart from other information in a black box, so that doctors, pharmacists, and patients can easily see it. What did the FDA advisory panel recommend? The FDA itself hasn't made a decision about acetaminophen, but an FDA advisory panel has made 10 recommendations concerning the drug. Among those recommendations, the panel voted to remove acetaminophen-containing painkillers such as Vicodin, Tylenol 3, and Percocet from the nation's formularies. It also voted in favor of removing all acetaminophen-containing prescription drugs from the market. But the panel voted to keep over-the-counter (OTC) pills that combine acetaminophen and other ingredients, su...
Generic Name: ACETAMINOPHEN - INJECTION Pronounced: (a-SEET-a-MIN-oh-fen) Acetaminophen IV Interactions
Drug interactions may change how your medications work or
increase your risk for serious side effects. This document does not contain all
possible drug interactions. Keep a list of all the products you use (including
prescription/nonprescription drugs and herbal products) and share it with your
doctor and pharmacist. Do not start, stop, or change the dosage of any
medicines without your doctor's approval.
Products that may interact with this drug
"blood thinners" (such as warfarin)
Acetaminophen is an ingredient in many nonprescription
products and in some combination prescription medications. Check the labels on
all your medicines (such as pain relievers, fever reducers, or cold products)
because they may also contain acetaminophen. See also maximum daily dose in
Side Effects section.
This medication ma...
Recently, a fellow migraine patient emailed me about a situation she had found herself in and asked me to share it in hopes of preventing others from finding themselves in the same situation. Joan (not her real name) had a "headache" and wasn't sure if it was a migraine or a headache, so she reached for her bottle of Excedrin ® Tension Headache and took two caplets as the directions state. Two hours later, since her headache wasn't better, Joan took FOUR more Excedrin ® Tension Headache caplets, which was double the recommended dosage. When that still hadn't worked two hours later, she took a dose of her triptan and two Vicodin (hydrocodone and acetaminophen) tablets. Once again, the medications provided no relief, so two hours later she repeated the triptan with two more Vidocin. At that point, she began vomiting uncontrollably, and her husband took her to the emergency room. In the emergency room, they gave her a charcoal substance to neutralize the acetaminophen, started an I...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.